MAUDE Adverse Event Report: CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR; TRANSMITTER ASSEMBLY

CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR; TRANSMITTER ASSEMBLY
Model Number PDBT-915-2K
Medical Device Problem Codes Defective Component (2292); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burning Sensation (2146)
Date of Event 07/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The unintended stimulation/new pain questionnaire was reviewed for potential causes of the reported issue.Based on this review, the patient having another non-curonix device implanted has been ruled out.Additionally, severe force applied to the implant has been ruled out as a potential cause.The transmitter assembly associated with the complaint will be returned for investigation.However, it has not yet been received by curonix hq.The stimulator is used to treat pain.The cause of the burning sensation is unknown.The investigation findings do not lead to a clear conclusion about the cause of the reported issue.Therefore, conclusion has been selected as unable to determine root cause.Rates reviewed at the most recent complaint trending meeting do not indicate a significant increase in unintended stimulation/new pain issues.Unintended stimulation/new pain issue rates remain acceptably low; thus, a capa is not required.Unintended stimulation/new pain issues rates will continue to be tracked and trended.
 
Event or Problem Description
The patient reported a burning sensation while using their device.The burning sensation was relieved within minutes of removing the wearable.As of (b)(6) 2025, the patient is using their other transmitter assembly, they have not reported another incident of a burning sensation, and they have returned to baseline.
 
Additional Manufacturer Narrative
The unintended stimulation/new pain questionnaire was reviewed for potential causes of the reported issue.Based on this review, the patient having another non-curonix device implanted has been ruled out.Additionally, severe force applied to the implant has been ruled out as a potential cause.The transmitter assembly associated with the complaint was returned for investigation.The investigation found a damaged component as l12 was broken.A potential cause could be dropping the device onto hard surface.Although the investigation found a damaged component, the investigation of the device was unable to replicate the alleged issue.Thermal imaging was used to verify the outside temperature of the device while charging, the internal temperature of the device while charging, the outside temperature of the device while operating, and the internal temperature of the device while operating.Results are as follows: outside thermal temperature while charging: 32.0°c internal thermal temperature while charging: 37.3°c outside thermal temperature while operating: 29.9°c internal thermal temperature while operating: 36.9°c the outside thermal temperature while charging was 32.0°c, which is below the product requirements specification of 41°c (106°f).Based on the thermal imaging, there is no evidence of thermal damage and the product met temperature specifications.The stimulator is used to treat pain.Although the cause of the burning sensation is unknown, the investigation of the transmitter assembly found a damaged component (failure).Refer to (b)(4) for additional investigation details and risk assessment for broken l12.Rates reviewed at the most recent complaint trending meeting do not indicate a significant increase in unintended stimulation/new pain issues.Unintended stimulation/new pain issue rates remain acceptably low; thus, a capa is not required.Unintended stimulation/new pain issues rates will continue to be tracked and trended.
 
Event or Problem Description

Brand Name
FREEDOM PERIPHERAL NERVE STIMULATOR
Common Device Name
TRANSMITTER ASSEMBLY
Manufacturer (Section D)
CURONIX LLC
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer (Section G)
CURONIX LLC
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer Contact
alicia pagliaro
1310 park central boulevard s.
pompano beach, FL 33064
8009655134
MDR Report Key22816686
Report Number3010676138-2025-00170
Device Sequence Number8666713
Product Code GZF
UDI-Device Identifier00850051034550
UDI-Public(01)00850051034550
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171366
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPDBT-915-2K
Device Lot Number01277-DT
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2025
Supplement Date Received by Manufacturer07/21/2025
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEUROSTIMULATOR SN: (B)(6), LN: SWO241115.; NEUROSTIMULATOR SN: (B)(6), LN: SWO241115.
Patient Age76 YR
Patient SexMale